CSN Login
Members Online: 6

No Erbitux

Posts: 39
Joined: Aug 2003

Hi all. We tested and found that the erbitux won't work for me. So we are beginning a regime of Xeloda and camposar. I read a few posts back about Xeloda, thanks for the onfo. Now, if anyone has info on Camposar? Side effects and sucess stories? Thank you so much in advnce. I have been on this treatment for a week and am very tired and sick. No hand and foot symptoms as of yet, But I believe, through prayer, that we will succeed!

Take care all!


Posts: 30
Joined: Nov 2003

Hi Rita
Sorry that you weren't a candidate for Erbitux therapy. My husband was on Camptosar (CPT-11) for several months. I don't recall if he took both Xeloda and Camptosar together - he's taken both separately for sure. I'm sure you were already told, the primary side effect of Camptosar is diarrhea, which is what my husband experienced, along with fatigue and nausea and some mouth sores. It seemed to be effective for a few months for him. My husband is 74 and has numerous other health problems. He couldn't tolerate the full-up doses of any of the chemotherapies he's tried, which I'm sure reduced the effectiveness, but most of them were effective for awhile. His oncologist was primarily trying to find treatments to keep the cancer at bay, and this has been fairly successful for the last three years. By the way, the pharmacist recommended that my husband take vitamin B6 tablets to help prevent mouth ulcers. My husband took Xeloda for several months before having any hand/foot syndrome problems. I hope you have success with the treatments.
Take care!

kerry's picture
Posts: 1317
Joined: Jan 2003

Hi Rita,

I was on Camptosar along with 5FU and Leukovorin. My primary side effects were diahrrea and some nausea and of course tiredness. I did have a recurrance and the onc. put me on Oxaliplatin and Xeloda. It did the job according to the CT scan, but the onc. has put me now on a regimen of Xeloda and Celebrex. The Xeloda gave me the hand/foot syndrome within a couple of weeks of taking it. It was severe at first, but the doctor adjusted the dosage and now the symptoms are easier to live with - still there, but milder. I will be on Xeloda for approximately 1 to 2 years. It doesn't make me sick - mild to no diahrrea, so I can deal with it.

Good luck Rita. Let us know how you do!


Posts: 186
Joined: Nov 2004

Hey Rita...my wife (like Kerry) was on the Camptosar and 5FU and Leukovorin cocktail. Jerri surprisingly didn't have any problems with diarreah, but did have alot of the tight jaw/watering mouth symptoms (that horrible feeling just before you throw-up, but she never did cross that threshhold and actually puke...YUK!), and felt nauseated. Also very fatigued.

Sorry for the graphic description...it just had to come out.

Good luck with the treatments! Take care, and let us know how things go.


goldfinch's picture
Posts: 737
Joined: Oct 2003

Hi Rita,
I'm doing camptosar and 5 FU. I actually have problems with constipation immediately after the infusion for 1-2 days and then start with the diarrhea. Symptoms seem like what I've read about irritable bowel syndrome. I have a little nausea, though nothing that keeps me from eating-usually one dose of Zofran takes care of it. I am also bothered by fatigue. I'm still able to work 3 days a week, but barely. Too early to tell if treatment has been successful. CT scan after 2 rounds of treatment show some shrinkage. Remember that everyone will react differently to the chemo. My hopes are that you will breeze right through this life saving treatment.

taunya's picture
Posts: 392
Joined: Jul 2002

I didn't have chemo, so I don't have any info on that , but I did want to say that I will keep you in my thoughts and prayers. I am wishing you a speedy and sucessful treatment.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network